MPN Voice
2,941 members4,462 posts

Et

Hi, my name is Sheila and I'm 32 and have just got diagnosed with ET and am CALR positive. My platelets are 1429 at present and my haematologist is happy to 'watch and wait' or if my symptoms get worse (headaches and tingling) he's happy to start treatment either. I'll be starting on interferon if I do decide to go ahead. Any advice would be much appreciated

8 Replies
oldestnewest

Hello Sheila, welcome to our forum, I can't advise you on Interferon as I am not on it, but I do have ET, so know about the symptoms for that, but there are lots of people on this forum who are on Interferon who will be happy to share their experiences with you. Have a look at the information on our website mpnvoice.org.uk especially the section on Interferon, including the video with Alisia

mpnvoice.org.uk/about-mpns/...

if there is anything I can help with please let me know. Best wishes, Maz

Reply

Hi Sheila and welcome! As Maz has said there are lots of us here who are happy to share our experience. I have CALR+ ET and was diagnosed 14 years ago at age 47.

I stayed on watch and wait with platelets fluctuating between about 800 and 1000 until 2015 but rising counts and reaching 60 led to me having to start further treatment. I've been on Pegasys for nearly 2 years now and just inject every 4 weeks - it's the slow release form of interferon, which generally has less side effects than the standard one. It has worked very well for me so I'm glad I chose it.

Being diagnosed is a big shock but I've led a busy life and still work full time - most of us with ET can expect a normal life span - I get very tired but am not sure if that's anything to do with ET or medication or just getting older..!

Hope all goes well for you - feel free to ask any questions and hopefully one of us can answer them.

All the best.

Andy

Reply

Hi Sheila. Welcome to the forum. I don't post very often but I check in regularly as there is so much helpful advice from all these wonderful people.

I was diagnosed with ET (mpl gene) last September. I am currently on aspirin as platelets are hovering around 900 tho they did reach 1115 earlier this yr.

You mentioned in your post about your symptoms. I was wondering about the tingling you get? I have had a tingling/ crawling like sensation across my head and sometimes down sides off my face. I also get it down my arms and thighs sometimes. This has been going on for quite a while now. I don't know if it's related to ET or is it some thing else. I am on a VERY long waiting list to see a rheumatologist as I also suffer joint pain and stiffness in my hands , feet and knees along with other symptoms. I am seeing my GP next week and back to my consultant in Sept so hoping to get answers as I keep being told all my symptoms are not ET related.

What tingling experience do you have?

Best wishes

Mandy

Reply

Hi Mandy,

The tingling I experience sounds very similar. It started in my arm and baby finger and is now predominantly in my face and head. I feel it inside my head, inside my mouth and all over my face. Before I saw my haematologist my GP said it was nothing to do with ET and was probably anxiety. However, my haematologist said it was to do with ET. He said the aspirin would help but it is steadily getting worse.

Hopefully you get some answers soon!

Reply

Hi Mandy

I'm sitting here reading this n so glad I heard you mention the tingling in the back of your head I get this too m thought it was weird. I've have MF Jak2+ diagnosed 3 yrs ago, been going well up till 10 wks ago when Platelets reached 1100. Specialist rang me at home and sent a script for Hydrea to start the next day. All going well so far. Good luck with ur next visit. My first post 😊

Reply

Hi Panda. Welcome to the forum. As I'm typing this my head is going mad! Hope I get some answers at my next appointment as to the reason for the tingling.

Sorry to hear you are having to start treatment but glad your managing well on it 😊

This forum is great for help and advice.

Best wishes

Mandy x

Reply

Thanks Mandy can be a hard road but it's great having a forum like this to see what others are experiencing 😊

Reply

Does sound similar. It's a really peculiar feeling and can be really intense at times. When I looked online anxiety does seem to cause this but I'm not really an anxious person and I'm not under any particular stress at the minute so don't think it's that. I could be sitting watching TV totally relaxed and it happens.

Anyway I'll see what Dr and consultant say and I'll put a post on if I get an answer in case others experience this.

Once again welcome to the forum and keep well.

Mandy

Reply

You may also like...